Dizziness when Standing Up after lying down for a while?

I am a 16 y/o male and ever since i was about 14 i have sometimes felt really dizzy and gone blind while my eyes were open for a few seconds after i have been lying down for a while (i.e watching a dvd or tv). Is this normal?? It is sort of a light headed feeling and then whilst i go temporally blind (well not blind per say but my vision is blacked out) i find it hard to walk straight and stand up. This usually corrects itself after about 10 secs, worst case 20 secs. Any help would be greatly appreciated.


orthostatic hypotension, when you stand up, your blood immediately pools down to your legs due to gravity and your brain becomes overwhelmed by the sudden decrease in blood supply for just a few seconds so your BP decreases and you get dizzy, lightheaded and blurry and some blackouts. it's okay. try to get up gradually. sit down first for a few seconds then stand. on the other hand, if you are really worried it could also be a symptom of anemia. you can consult a doc on that.
low blood pressure, it wont really hurt you, just be aware of it, if it gets longer or something see a doctor, i did that when i was young and now im old and have high bp
You need to see a doctor about possibly having low blood pressure or being dehydrated. You body has to correct it's internal pressure when you change from laying to sitting to standing, and it takes your body a little longer than normal. The vision thing is a side effect of this.
This could be very serious get to a doctor ,it couuld indicate a small bleed on the brain ,,,or a block blood vessel from the heart to the brain ,eith way it isnt good ,please get this looked at as soon as possible,,,,
i call it a freebie! (a free buzz) but seriously, you may be hypoglycemic. a simple blood test could tell!
Hey, I'm with you on this. Do you have a very low heart beat? If so, you have a condition calles Sinus Bradicardia (or sinus bradycardia), otherwise known as an 'athelete's heart'. When you get up from a lying down position or sitting for a long time, your heart is still coping with the new posture and hasn't pumped in enough blood as yet to cope with the sudden rise in the heartbeat. I think this is how it is explained. It is a very normal thing. One in 100 people (or maybe 1000) people probably are born with this condition. Perfectly okay! And there are atheletes who end up having a lower heart rate because of their extensive training. YOU ARE FINE! You just realized this is happening to you. It was there since birth I'm sure. :-)

P.S. Having read other answers on here, maybe it isn't the same as me. Sorry! Check with the doctor I guess. Get an EKG too. Take care!
Postural hypotension (low blood pressure). The postural refers to the standing up after sitting or lying down. Your blood pressure might be a bit low already. If you've been lying down sit up first for a while before you stand up. Some medications can cause it.
hi, i have had this problem from time to time, and when i asked my docter about it he said two things, I was low on iron, and that i got up to fast. When ur laying down ur body is relaxed and if u get up suddenly it casues blood to rush, and thats whats making u dizzy. Mine got so bad that some times I would accually pass out. I started taking iron pills and got up slowly never had a problem since. ( I took iron pills for bout three months, I no longer take them) but no more dizzy spells. good luck i hope that helps
Try not to get up too fast. Sit up slowly on the side of your bed and then slowly stand up. This could be caused from low blood pressure but you might be having some underlying medical issues that needs to be addressed. Having blackouts or any type of vision loss is NOT normal. You need to tell and adult who can help. Good Luck:)
I am in complete agreeance with terra. It is orthostatic hypotension. Follow her instructions.
·dizzy spells?
·Dizziness When Getting out of Bed?
·Do a lot of Girls masturbate?
·Distilled water concern?
·Do all very pale women have very red feet?
·disability plate?
·do amphetamines increase sex drive?
·digestive system??

The consumer health information on youqa.cn is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
The answer content post by the user, if contains the copyright content please contact us, we will immediately remove it.
Copyright © 2007 YouQA.cn -   Terms of Use -   Contact us

Health Q&A Resources